Alert archive / Mississippi / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 164, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 18, 2019, 4:41 PM CDT for Noxubee County, Winston County, Mississippi. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2019, 4:41 PM CDT (21:41 UTC)
- Expired
- Apr 18, 2019, 5:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Noxubee County, MS, Winston County, MS
The radar
The Columbus AFB radar (KGWX), 99 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 18, 1:41 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 246 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 4:20 PM CDT, 21 minutes earlier.
Area forecast discussion, Apr 18, 4:20 PM CDT, 21 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
420 PM CDT Thu Apr 18 2019
.DISCUSSION...
Through Friday...
An ongoing intense QLCS with damaging straight line winds and
embedded tornadoes continues to quickly push east through eastern
Mississippi. This area of severe thunderstorms will exit into
Alabama over the next few hours with the subsequent severe weather
threat coming to an end by early evening. Given the quick
progression of the system will let the ongoing severe, flooding,
and wind graphics continue as is and will clear out the threats
once the storms exit the area in a few hours. Showers will linger
through the overnight hours with wrap around moisture supporting
additional showers during the day tomorrow beneath the cold core
upper low. Low freezing heights and modest mid-level lapse rates
could yield small hail with any deeper cores during the afternoon
hours tomorrow.
Saturday through Thursday...
Dry conditions will finally return this weekend with seasonably
cool temperatures behind the cold frontal passage. Quasi-zonal
flow with periods of shortwave ridging will persist into the
middle portions of next work week. Global guidance quickly
diverges with respect to the next storm system heading into the
latter portion of next week as there's a signal for upper level
energy to become cutoff. There will be plenty of time to watch
this system, so left PoPs low for now given the large amounts of
uncertainty. /TW/
&&
.AVIATION...
18Z TAF discussion:
Widespread showers and thunderstorms will continue to move across
the region today. MVFR ceilings will be widespread throughout the
TAF period with patchy IFR possible. The main concern will be a
line of severe thunderstorms moving from west to east across the
area. Winds will be gusty out of the south through the day before
shifting to out of the north and remaining gusty overnight. /TW/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 49 61 42 70 / 86 69 21 0
Meridian 50 61 43 70 / 91 65 19 0
Vicksburg 50 63 44 71 / 57 56 12 0
Hattiesburg 51 63 43 71 / 94 61 14 1
Natchez 49 64 43 71 / 43 48 6 0
Greenville 50 61 45 70 / 79 65 9 0
Greenwood 50 58 42 68 / 82 72 22 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch until 10 PM CDT this evening for MSZ018-019-
025>066-072>074.
LA...Flash Flood Watch until 10 PM CDT this evening for LAZ007>009-
015-016-023>026.
AR...Flash Flood Watch until 10 PM CDT this evening for ARZ074-075.
&&
TWHazardous weather outlook, Apr 18, 5:19 AM CDT, 11 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 519 AM CDT Thu Apr 18 2019 ARZ074-075-LAZ007-MSZ018-019-182000- Ashley-Chicot-Morehouse-Bolivar-Sunflower- 519 AM CDT Thu Apr 18 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and northwest Mississippi. .DAY ONE...Today and Tonight... NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Today through Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Today FLOODING THREAT...Elevated TIMING...Today Today through tonight, weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph being possible. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/3.png) Today, severe thunderstorms and tornadoes are possible. Some thunderstorms could produce damaging winds of 60 to 70 mph, and quarter size hail. (https://www.weather.gov/images/jan/graphicast/1.png) Today, heavy rainfall and areas of flash flooding are likely, with some road closures possible due to flooding. Two to four inches of rain, with locally higher amounts over a short period of time is expected. River flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. LAZ008-009-015-016-023>026-MSZ025-034-035-040>042-047-053-059>061- 182000- West Carroll-East Carroll-Richland-Madison LA-Franklin LA- Catahoula-Tensas-Concordia-Leflore-Washington-Humphreys-Issaquena- Sharkey-Yazoo-Warren-Claiborne-Jefferson-Adams-Franklin MS- 519 AM CDT Thu Apr 18 2019 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight... NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Today through Tonight SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Today FLOODING THREAT...Elevated TIMING...Today Today an tonight, weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph being possible. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/3.png) Today, severe thunderstorms and tornadoes are likely, and a strong tornado cannot be ruled out. Damaging wind gusts of 70 to 80 mph, and quarter size hail are likely as well. (https://www.weather.gov/images/jan/graphicast/1.png) Today, heavy rainfall and areas of flash flooding are likely, with some road closures possible due to flooding. Two to four inches of rain, with locally higher amounts over a short period of time is expected. River flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ026>030-032-033-036>038-043-044-048>050-054-055-062>064-182000- Grenada-Carroll-Montgomery-Webster-Clay-Choctaw-Oktibbeha-Holmes- Attala-Winston-Madison MS-Leake-Hinds-Rankin-Scott-Copiah-Simpson- Lincoln-Lawrence-Jefferson Davis- 519 AM CDT Thu Apr 18 2019 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, northeast Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight... NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Today through Tonight SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Today FLOODING THREAT...Elevated TIMING...Today Today through tonight, weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph being possible. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/3.png) Today, severe thunderstorms and tornadoes are likely, and a strong tornado cannot be ruled out. Damaging wind gusts of 70 to 80 mph, and quarter size hail are likely as well. (https://www.weather.gov/images/jan/graphicast/1.png) Today, heavy rainfall and areas of flash flooding are likely, with some road closures possible due to flooding. Two to four inches of rain, with locally higher amounts over a short period of time is expected. River flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ031-039-045-046-051-052-056>058-065-066-072>074-182000- Lowndes-Noxubee-Neshoba-Kemper-Newton-Lauderdale-Smith-Jasper- Clarke-Covington-Jones-Marion-Lamar-Forrest- 519 AM CDT Thu Apr 18 2019 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, northeast Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Today and Tonight... SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Today FLOODING THREAT...Elevated TIMING...Today through Tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Today through Tonight Today into early this evening, severe thunderstorms and tornadoes are likely, and a strong tornado cannot be ruled out. Damaging wind gusts of 70 to 80 mph, and quarter size hail are likely as well. (https://www.weather.gov/images/jan/graphicast/1.png) Today into tonight, heavy rainfall and areas of flash flooding are likely, with some road closures possible due to flooding. Two to four inches of rain, with locally higher amounts over a short period of time is expected. River flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Today through tonight, weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph being possible. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. 19 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. *NON-THUNDERSTORM WINDS* Significant...Scattered downed trees and power lines are likely due to sustained winds over 35 mph and potential wind gusts greater than 50 mph. Elevated...A few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. Limited...Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Apr 18, 4:16 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
416 PM CDT THU APR 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM TORNADO 1 NNE MORTON 32.37N 89.65W
04/18/2019 SCOTT MS COUNTY OFFICIAL
HOMES DESTROYED IN NORTH PART OF MORTON, MS.
&&
TPLocal storm report, Apr 18, 4:20 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
420 PM CDT THU APR 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND DMG 1 ESE MADISON 32.46N 90.11W
04/18/2019 MADISON MS LAW ENFORCEMENT
MULTIPLE TREES DOWN IN THE CITY OF MADISON.
TREES DOWN ON N. CASTLE DR., CASTLE CIR.,
AND N. OLD CANTON RD. TREE ON HOUSE ON NAPA
VALLEY CIR.
&&
TPLocal storm report, Apr 18, 4:24 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
424 PM CDT THU APR 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM TORNADO 3 E JOHNS 32.13N 89.79W
04/18/2019 RANKIN MS PUBLIC
SEVERAL TREES DOWN ON HWY 43, JOHNS MAYTON
RD, AND HWY 18.
&&
AWLocal storm report, Apr 18, 4:30 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
430 PM CDT THU APR 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM TORNADO 2 ESE CLINTON 32.33N 90.30W
04/18/2019 HINDS MS PUBLIC
GARAGE ROOF COLLAPSE ON CHURCH STREET.
&&
AWLocal storm report, Apr 18, 4:38 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
438 PM CDT THU APR 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM TSTM WND DMG DIXON 32.66N 89.22W
04/18/2019 NESHOBA MS EMERGENCY MNGR
SEVERAL TREES DOWN AT DIXON ON CR 339 AND CR
129.
&&
AWLocal storm report, Apr 18, 4:40 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
440 PM CDT THU APR 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM TSTM WND DMG 3 SW PUCKETT 32.05N 89.81W
04/18/2019 RANKIN MS LAW ENFORCEMENT
TREES ON HOUSE ON COUNTY LINE RD NEAR
PUCKETT.
&&
TPThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 12:30 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 60 min |
| Apr 18, 12:35 PM CDT | Tornado Warning | JAN | Adams | 31 min |
| Apr 18, 1:01 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Franklin, Jefferson, Warren | 74 min |
| Apr 18, 1:13 PM CDT | Tornado Warning | JAN | Claiborne, Jefferson | 46 min |
| Apr 18, 1:38 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Warren | 82 min |
| Apr 18, 1:43 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 77 min |
| Apr 18, 1:43 PM CDT | Tornado Warning | JAN | Copiah, Hinds | 62 min |
| Apr 18, 1:57 PM CDT | Tornado Warning | JAN | Franklin, Lincoln | 63 min |
| Apr 18, 2:11 PM CDT | Flash Flood Warning | JAN | Hinds, Issaquena, Madison, Warren | 3 hr |
| Apr 18, 2:16 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin, Simpson | 74 min |
| Apr 18, 2:26 PM CDT | Tornado Warning | JAN | Lawrence, Lincoln | 49 min |
| Apr 18, 2:30 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 75 min |
| Apr 18, 2:37 PM CDT | Tornado Warning | JAN | Hinds, Madison, Rankin | 53 min |
| Apr 18, 2:40 PM CDT | Tornado Warning | JAN | Rankin, Simpson | 65 min |
| Apr 18, 3:02 PM CDT | Tornado Warning | JAN | Jefferson Davis | 43 min |
| Apr 18, 3:05 PM CDT | Severe Thunderstorm Warning | JAN | Scott, Smith | 55 min |
| Apr 18, 3:14 PM CDT | Tornado Warning | JAN | Scott, Smith | 45 min |
| Apr 18, 3:16 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 74 min |
| Apr 18, 3:21 PM CDT | Flash Flood Warning | JAN | Leake, Madison, Rankin, Scott | 3 hr |
| Apr 18, 3:25 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton | 80 min |
| Apr 18, 3:26 PM CDT | Tornado Warning | JAN | Leake, Madison, Rankin, Scott | 64 min |
| Apr 18, 3:28 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Neshoba, Rankin | 77 min |
| Apr 18, 3:41 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lamar, Marion | 64 min |
| Apr 18, 3:44 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 76 min |
| Apr 18, 3:50 PM CDT | Tornado Warning | JAN | Leake, Neshoba | 55 min |
| Apr 18, 3:53 PM CDT | Tornado Warning | JAN | Newton | 29 min |
| Apr 18, 4:02 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 73 min |
| Apr 18, 4:09 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 65 min |
| Apr 18, 4:12 PM CDT | Tornado Warning | JAN | Kemper, Lauderdale | 63 min |
| Apr 18, 4:15 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 75 min |
| Apr 18, 4:27 PM CDT | Tornado Warning | JAN | Forrest, Jones, Lamar | 46 min |
| Apr 18, 4:44 PM CDT | Tornado Warning | JAN | Neshoba, Noxubee, Winston | 61 min |
| Apr 18, 4:58 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 47 min |
| Apr 18, 4:58 PM CDT | Tornado Warning | JAN | Noxubee | 62 min |
| Apr 18, 5:03 PM CDT | Flash Flood Warning | JAN | Forrest, Jones, Lamar | 117 min |
| Apr 18, 5:05 PM CDT | Flash Flood Warning | JAN | Marion | 51 min |
| Apr 18, 5:41 PM CDT | Tornado Warning | JAN | Lowndes, Noxubee | 26 min |
| Apr 18, 5:46 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 37 min |
| Apr 18, 5:50 PM CDT | Flash Flood Warning | JAN | Clay, Lowndes, Oktibbeha | 115 min |
| Apr 18, 8:22 AM CDT | Special Weather Statement | JAN | East Carroll, Richland | 23 min |
| Apr 18, 11:49 AM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia, Franklin | 56 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.